Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS New Orleans, LA

August 6, 2019Jackson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 6, 2019, 6:13 PM CDT for Jackson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 6:13 PM CDT (23:13 UTC)
Expired
Aug 6, 2019, 6:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA

County Jackson County, MS

The radar

The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS84 KLIX 062313
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
613 PM CDT Tue Aug 6 2019

MSZ081-082-062345-
Jackson-Harrison-
613 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON AND
SOUTHWESTERN JACKSON COUNTIES...

At 612 PM CDT, a strong thunderstorm was located over Latimer, or
near St. Martin, moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Biloxi, Ocean Springs, Moss Point, St. Martin, Gautier, D'iberville,
Latimer, Gulf Hills, Gulf Park Estates, Hickory Hills and Vancleave.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3040 8857 3037 8862 3034 8870 3038 8878
      3036 8883 3038 8885 3039 8879 3043 8885
      3042 8889 3040 8886 3039 8886 3039 8892
      3041 8894 3042 8891 3043 8890 3042 8894
      3055 8903 3066 8883
TIME...MOT...LOC 2312Z 322DEG 11KT 3047 8883 

$$

24/RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 3:46 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
346 PM CDT Tue Aug 6 2019

.DISCUSSION...

The 12Z KLIX sounding this morning illustrated a slight shift in
the state of the atmosphere when compared to yesterday, as much
drier air aloft has worked its way in behind a weak northern Gulf-
coast trough. Much of this dry air resides in the 700-300mb
layer, lowering total column precipitable water to 1.75 inches.
Within in this layer, compressional warming has increased the
thermal profile to -3.3C at 500mb, reaching the maximum daily
record for this layer according to SPC sounding climatology. On
radar this evening, spotty storms will persist across the area,
but attendant updrafts will struggle to reach tall enough heights
with such warm/dry air aloft, regardless of ample surface based
instability. Short-range blended guidance is in good agreement
over most of this convection dissipating around sunset, leaving
behind mostly dry conditions tonight. We destabilize across
marine zones once again late tonight through early tomorrow
morning, with more marine convection expected through mid-morning
on Wednesday.

Not much can be said in regards to changes in the forecast
through late week, as the coverage of afternoon storms will be
highly dependent on the extent of the southern US ridge and how
much higher heights/warmer air aloft suppresses convection. If
this ridge can hold more west, a northward flow could develop
which will allow several weak impulses of energy across the area
helping to enhance afternoon/evening coverage. Otherwise, if the
ridge spreads east enough, chances may be a bit lower. Regardless,
pretty typical summertime pattern will persist through the
upcoming weekend, with continued near-seasonable heat (slight
warmer if the ridge can build east) and persistent spotty
afternoon storm chances. KLG

.MARINE...

Marine conditions will continue to remain calm through the rest
of the week. Only features of interest will be nightly marine
convection lasting atleast through the mid-morning hours each day.
Main threats associated with these storms will be dangerous
lightning and wind gusts 20 to 30 knots. Otherwise, no
significant impacts are expected through the upcoming weekend.
KLG

&&

.AVIATION...

VFR conditions will prevail at all of the terminals
through the forecast period. Ongoing weak convection near KHUM will
dissipate in the next couple of hours as daytime heating wanes.
Overall, no significant impacts to aviation are expected. PG

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River flood warning at Red River Landing.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  93  75  93 /  20  30  10  20
BTR  76  92  76  93 /  20  50  10  30
ASD  75  92  75  93 /  20  40  10  30
MSY  78  92  78  92 /  10  50  10  40
GPT  76  91  76  91 /  20  40  10  20
PQL  75  93  75  94 /  20  40  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Aug 6, 11:37 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1137 AM CDT Tue Aug 6 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070445-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1137 AM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected, mainly during the afternoon
and early evening hours today, with the best chances near and
south of the Interstate 10 and 12 corridors. The main concerns
will be frequent lightning, gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Expect a daily threat for thunderstorms, primarily during the
afternoon and early evening hours. Storms will become a little
less numerous on Friday through the weekend. With a few of the
stronger storms, gusty winds, dangerous lightning and locally
heavy rainfall will be the main concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 6, 3:29 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
329 PM CDT Tue Aug 6 2019

LAZ059-067-062100-
Lower Lafourche-Upper Lafourche-
329 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAFOURCHE PARISH...

At 329 PM CDT, a strong thunderstorm was located near Lockport, or
near Larose, moving southeast at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Larose, Cut Off and Lockport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2962 9057 2975 9043 2971 9036 2970 9035
      2970 9033 2963 9021 2943 9042
TIME...MOT...LOC 2029Z 312DEG 7KT 2964 9045

32
Special weather statement, Aug 6, 4:46 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
446 PM CDT Tue Aug 6 2019

MSZ082-062215-
Jackson-
446 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...

At 446 PM CDT, a strong thunderstorm was located over Hickory Hills,
or near Escatawpa, moving southeast at 5 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Moss Point, Escatawpa, Gautier, Hickory Hills, Helena and Vancleave.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3033 8852 3034 8857 3037 8859 3036 8860
      3037 8862 3036 8861 3037 8863 3036 8864
      3036 8867 3047 8873 3058 8856 3044 8839
      3040 8840
TIME...MOT...LOC 2146Z 324DEG 6KT 3047 8860

PG
Special weather statement, Aug 6, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
613 PM CDT Tue Aug 6 2019

MSZ081-082-062345-
Jackson-Harrison-
613 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON AND
SOUTHWESTERN JACKSON COUNTIES...

At 612 PM CDT, a strong thunderstorm was located over Latimer, or
near St. Martin, moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Biloxi, Ocean Springs, Moss Point, St. Martin, Gautier, D'iberville,
Latimer, Gulf Hills, Gulf Park Estates, Hickory Hills and Vancleave.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3040 8857 3037 8862 3034 8870 3038 8878
      3036 8883 3038 8885 3039 8879 3043 8885
      3042 8889 3040 8886 3039 8886 3039 8892
      3041 8894 3042 8891 3043 8890 3042 8894
      3055 8903 3066 8883
TIME...MOT...LOC 2312Z 322DEG 11KT 3047 8883

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:29 PM CDTSpecial Weather StatementLIXLafourche31 min
Aug 6, 6:43 PM CDTSpecial Marine WarningLIX47 min
Aug 6, 4:46 PM CDTSpecial Weather StatementLIXJackson29 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.